Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 5, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 3, 2006, 6:44 PM CST for Sumter County, Alabama. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2006, 6:44 PM CST (00:44 UTC)
- Expired
- Feb 3, 2006, 7:00 PM CST
- In force
- 16 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Sumter County, AL
The radar
The Birmingham radar (KBMX), 129 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 3, 5:04 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 040044
SVRBMX
ALC119-040100-
/O.NEW.KBMX.SV.W.0005.060204T0044Z-060204T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 PM CST FRI FEB 3 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL SUMTER COUNTY IN WEST CENTRAL ALABAMA
* UNTIL 700 PM CST
* AT 639 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED OVER EAST CENTRAL SUMTER COUNTY...OR ABOUT 10
MILES WEST OF DEMOPOLIS...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3260 8806 3260 8797 3262 8795 3262 8786
3260 8785 3261 8787 3259 8789 3252 8786
3253 8789 3246 8797 3245 8804 3262 8808
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 3:30 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Feb 3, 3:30 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 330 PM CST FRI FEB 3 2006 .DISCUSSION... A COMPLEX FORECAST TO SAY THE LEAST IS ON TAP FOR THIS WEEKEND. MODELS CONTINUE TO BE ALL OVER THE PLACE WITH THE NEXT LOW PRESSURE SYSTEM. MORE ON THAT LATER. BUT FIRST...LET ME DISCUSS THE THREAT OF SEVERE WEATHER FOR THIS EVENING. SCATTERED SEVERE STORMS ARE CURRENTLY MOVING EAST ACROSS CENTRAL MISSISSIPPI AND THEY ARE ABOUT TO CROSS THE INTERSTATE 55 CORRIDOR. THESE STORMS ARE PRODUCING SOME BIG TIME HAIL...ALTHOUGH SOME OF THEM HAVE HAD SOME ROTATION FROM TIME TO TIME. MOST OF OUR FORECAST AREA REMAINS STABLE AT THIS TIME...WITH THE EXCEPTION OF OUR EXTREME SOUTHWESTERN ZONES WHICH INCLUDES SUMTER...SOUTHERN GREENE...HALE...AND MARENGO COUNTIES. THE RUC SHOWS INCREASING INSTABILITY TONIGHT AS THE SURFACE LOW PRESSURE APPROACHES FROM THE WEST. I THINK THESE STORMS MAY HOLD TOGETHER AND AFFECT OUR EXTREME SOUTHWESTERN COUNTIES. HOW FAR EASTWARD WILL THESE SEVERE STORMS MOVE...WILL DEPEND IF THEY CAN HOLD TOGETHER ONCE THE SUN SETS. FOR NOW...ADDED SEVERE WORDING TO THE FORECAST MAINLY IN THE SOUTHWEST WITH LARGE HAIL BEING THE MAIN THREAT. HOW FAR EAST WILL THIS THREAT EXTEND TONIGHT WILL DEPEND IF THEY CAN HOLD TOGETHER AFTER SUNSET. AREAS AROUND MONTGOMERY...TROY...UNION SPRINGS...AND AUBURN SHOULD STAY TUNED. AS FOR THE WEEKEND. SATURDAY LOOKS VERY BRISK. TEMPERATURES WILL BE IN THE 40S OVER MUCH OF THE AREA WITH LOW 50S ACROSS OUR SOUTH. THE WIND WILL BE BLOWING PRETTY GOOD AS A TIGHT PRESSURE GRADIENT WILL BE IN PLACE. SKIES WILL BE CLOUDY FOR AT LEAST THE MORNING HOURS. IT DOESNT LOOK PRETTY. A LAKE WIND ADVISORY WILL PROBABLY BE REQUIRED FOR THIS TIME PERIOD. MODELS SEEM TO BE IN PRETTY GOOD AGREEMENT UNTIL SUNDAY. THAT IS THE POINT WHERE EACH AND EVERY SINGLE MODEL GOES THEIR OWN WAY. SUNDAY LOOKS DRY MOST OF THE DAY. BY SUNDAY NIGHT...A SURFACE LOW PRESSURE DEVELOPS WEST OF ALABAMA. WHERE THIS LOW TRACKS WILL HAVE A GREAT IMPACT OVER CENTRAL ALABAMA. THE 12Z UKMET PLACES THE LOW FARTHEST TO THE SOUTH OUT OF ALL OF THE MODELS WHICH WOULD GIVE US SNOW IF IT VERIFIES. THE ETA/NAM PLACES THE LOW FARTHEST TO THE NORTH PUTTING US IN THE RAIN SIDE. I AM STILL NOT CONFIDENT ENOUGH TO ADD SNOW IN THE FORECAST SUNDAY NIGHT OR MONDAY AT THIS TIME. HOPEFULLY WE CAN GET SOME AGREEMENT HERE WITH THE MODELS SOON. PATTERN LOOKS ACTIVE NEXT WEEK. TEMPERATURES WILL REMAIN AROUND OR BELOW NORMAL. A NORTHWEST FLOW ALOFT WILL BE IN PLACE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 41 45 23 48 / 90 30 0 10 ANNISTON 43 46 26 50 / 90 20 0 10 BIRMINGHAM 40 45 26 52 / 90 10 0 10 TUSCALOOSA 41 49 27 54 / 100 10 0 10 CALERA 42 46 27 53 / 90 10 0 10 AUBURN 42 47 30 50 / 70 10 0 10 MONTGOMERY 43 50 27 54 / 70 10 0 10 TROY 48 53 29 54 / 60 10 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 10/ARM
Hazardous weather outlook, Feb 3, 1:18 PM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 118 PM CST FRI FEB 3 2006 ALZ011>015-017>050-041918- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 118 PM CST FRI FEB 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS BETWEEN 4 PM CST AND MIDNIGHT CST SOUTH OF A DEMOPOLIS...TO PRATTVILLE...TO AUBURN LINE. A FEW STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL IS POSSIBLE NORTH OF THE LINE MENTIONED ABOVE BETWEEN 4 PM CST AND MIDNIGHT. A LOW PRESSURE SYSTEM AND COLD FRONT WILL APPROACH CENTRAL ALABAMA LATE THIS AFTERNOON...THEN MOVE THROUGH THE AREA THIS EVENING. WITH STRONG LIFT AND SOME INSTABILITY FORECAST...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. LOCATIONS SOUTH OF A DEMOPOLIS TO AUBURN LINE HAVE THE BEST CHANCE FOR SEVERE STORMS WHERE THE AIR WILL BE MOST UNSTABLE. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SUSTAINED NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS AS HIGH AS 30 MPH CAN BE EXPECTED ON SATURDAY BEHIND THE PASSAGE OF THE COLD FRONT ACROSS ALL OF CENTRAL ALABAMA. A LAKE WIND ADVISORY MAY BE NEEDED DURING THE DAY ON SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS POSSIBLE BETWEEN 4 PM CST AND MIDNIGHT CST TODAY MAINLY SOUTH OF A DEMOPOLIS TO AUBURN LINE. MBS/91
In the hours before
Local storm report, Feb 3, 6:20 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
620 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL PICKENSVILLE 33.23N 88.27W
02/03/2006 0.25 INCH PICKENS AL CO-OP OBSERVER
SMALL HAIL REPORTED AT ALICEVILLE LOCK AND DAM.
0555 PM HAIL CARROLLTON 33.26N 88.10W
02/03/2006 0.75 INCH PICKENS AL LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED IN CARROLLTON BY THE SHERIFFS
DEPARTMENT.
&&
JSSSpecial weather statement, Feb 3, 6:20 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 620 PM CST FRI FEB 3 2006 ALZ023-040100- TUSCALOOSA- 620 PM CST FRI FEB 3 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 700 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 620 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES NORTH OF ELROD...MOVING EAST AT 50 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ELROD...LAKE LURLEEN STATE PARK...AND SAMANTHA THROUGH 700 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. STRONG GUSTY WINDS ARE POSSIBLE AS WELL. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. MBS/91
Special weather statement, Feb 3, 6:24 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 624 PM CST FRI FEB 3 2006 ALZ031-040100- GREENE- 624 PM CST FRI FEB 3 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GREENE COUNTY UNTIL 700 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 624 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BOLIGEE...MOVING EAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BOLIGEE... CLINTON...AND EUTAW THROUGH 700 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. STRONG GUSTY WINDS ARE POSSIBLE FROM THESE STORMS AS WELL. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. MBS/91
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 6:35 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa | 40 min |
| Feb 3, 6:41 PM CST | Severe Thunderstorm Warning | BMX | Greene, Sumter | 34 min |
| Feb 3, 6:52 PM CST | Severe Thunderstorm Warning | BMX | Hale | 38 min |
| Feb 3, 7:24 PM CST | Severe Thunderstorm Warning | BMX | Perry | 36 min |
| Feb 3, 7:45 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 45 min |
| Feb 4, 3:39 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 21 min |
| Feb 4, 4:04 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.